Q. Please explain my father's heart problem from the medical report.

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
Published on Jun 12, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

My father has diabetes for the past 15 years and he is suffering from heart problem for the past four years. Recently he was admitted to the hospital due to severe breathing problem, sudden fainting, loss of appetite and water accumulation in the stomach and legs. After taking treatment in ICU for several days, he was discharged from hospital and was normal. But after 40 days, he was again admitted into hospital with similar symptoms. Also, laboratory tests like echo, fasting blood sugar, etc., had been done. I am attaching the medical reports. Please help.

Dr. Muhammad M. Hanif Md.

Cardiology Critical Care Physician General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

After careful review, I can appreciate well the sensitivity of the issues you and your family is suffering from.

Your father seems to have left heart failure (attachment removed to protect patient identity) that landed him twice in the hospital.

He is having the valve issues, especially the mitral valve and all the related symptoms of abdominal swelling, breathing issues and leg swelling are due to failure of the heart to pump normally.

In such a case we need to go for thorough evaluation in cardiac care hospital. Try to search locally for a better heart hospital where better diagnostic test facilities available.

  • The cardiologists after physical evaluation can decide if there is any need for the surgical correction of affected valves of heart.
  • For other issues of the heart, he needs medications on a permanent basis to control his blood pressure, keep a minimum load on heart in terms of pumping the blood and irrigating whole body in a proper way.
  • Mostly at this age and with comorbidities like diabetes mellitus, conservative management is the option for patients. His cardiologist can better prescribe heart failure medications for him out of angiotensin-converting enzyme inhibitors (ACE), beta-blockers and diuretics.

My recommended lifestyle modifications for your father include smoking cessation, restriction of alcohol consumption and salt restriction.

He is having this issue because heart muscles are unable to get their blood supply in a proper way. More specific testing like angiography may be needed for the diagnosis of the issue.

As far as the permanent management plan is concerned, it is difficult to say anything about that before assessing the heart's own blood vessels through angiography.

  • We also need to see if the heart's own muscles are already irreversibly damaged due to loss of blood supply or there is a chance of reversing.
  • The left ventricle is the chamber of the heart that pumps blood out of heart to irrigate the whole body. His left ventricle is working below normal having EF (ejection fraction) value of less than 35, which is indicative of poor cardiac pump function.

Probable diagnosis:

Heart failure with a reduced ejection fraction (HFrEF) or systolic heart failure (systolic HF).

Regarding follow up:

For further information consult a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Also Read Answers From:

Related Questions & Answers


Is there any BP medicine without side effect?

Query: Hi doctor, I am a cardiac patient since 16 years after a massive MI followed by an angioplasty. Thereafter, I was taking medication to control high BP along with Aspirin as well as for cholesterol. Recently, I have another mild attack and did my second angioplasty. My BP is fluctuating between 150/9...  Read Full >>


Dr. Rishu
Cardiologist

Answer: Hi, Welcome to icliniq.com. Nebistar - Nebivolol is a beta blocker and is associated with dizziness and erectile dysfunction. I would suggest you shift from Nebistar 5 mg to Carvedilol 6.25 mg twice daily for two weeks and thereafter increasing the dosage to 12.5 mg twice daily optimum for heart p...  Read Full

I was diagnosed with AFib . Should I be on beta blocker?

Query: Hello doctor, I was diagnosed with AFib four months back. My heart rate was not elevated. I had controlled AFib. I went on blood thinner Eliquis for four weeks and had a successful cardioversion. I stayed on Eliquis until I met my doctor 20 days back. He took me off blood thinners and put me on bet...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I guess you must have undergone echo in order to find out the cause of atrial fibrillation. Now, regarding your doubt, as such the risk of stroke is not high in you so blood thinners are not absolutely necessary for you. Now, if AFib is of less than 48 hours durati...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.